African Diaspora Journal of Mathematics

Interior Controllability of the $nD$ Semilinear Heat Equation

H. Leiva, N. Merentes, and J. L. Sanchez

Full-text: Open access

Abstract

In this paper we prove the interior approximate controllability of the following Semilinear Heat Equation $$ \left\{ \begin{array}{lr} z_{t}(t,x) = \Delta z(t,x) + 1_{\omega}u(t,x)+f(t,z,u(t,x)) & \mbox{in} \quad (0, \tau] \times \Omega,\\ z = 0, & \quad \mbox{on} \quad (0, \tau) \times \partial \Omega, \\ z(0,x) = z_{0}(x), & x \in\Omega, \end{array} \right. $$ where $\Omega$ is a bounded domain in $\mathbb{R}^{N}(N\geq1)$, $z_0 \in L^{2}(\Omega)$, $\omega$ is an open nonempty subset of $\Omega$, $1_{\omega}$ denotes the characteristic function of the set $\omega$,the distributed control $u$ belong to $\in L^{2}([0,\tau]; L^{2}(\Omega;))$ and the nonlinear function $f:[0, \tau] \times \mathbb{R} \times \mathbb{R} \rightarrow \mathbb{R}$ is smooth enough and there are $a,b, c \in \mathbb{R}$, with $c \neq -1$, such that $$ \sup_{(t,z,u) \in Q_{\tau}} |f(t,z,u) -az-cu-b | < \infty, $$ where $Q_{\tau}= [0, \tau] \times \mathbb{R} \times \mathbb{R}$. Under this condition we prove the following statement: For all open nonempty subset $\omega$ of $\Omega$ the system is approximately controllable on $[0, \tau]$. Moreover, we could exhibit a sequence of controls steering the nonlinear system (1.1) from an initial state $z_0$ to an $\epsilon$ neighborhood of the final state $z_1$ at time $\tau \gt 0$, which is very important from a practical and numerical point of view.

Article information

Source
Afr. Diaspora J. Math. (N.S.), Volume 12, Number 2 (2011), 1-12.

Dates
First available in Project Euclid: 13 October 2011

Permanent link to this document
https://projecteuclid.org/euclid.adjm/1318535324

Mathematical Reviews number (MathSciNet)
MR2847300

Zentralblatt MATH identifier
1243.93020

Subjects
Primary: 93B05
Secondary: 93C25: Systems in abstract spaces

Keywords
interior controllability semilinear heat equation strongly continuous semigroups

Citation

Leiva, H.; Merentes, N.; Sanchez, J. L. Interior Controllability of the $nD$ Semilinear Heat Equation. Afr. Diaspora J. Math. (N.S.) 12 (2011), no. 2, 1--12. https://projecteuclid.org/euclid.adjm/1318535324


Export citation

References

  • J. APPELL, H. LEIVA, N. MERENTES ANDA A. VIGNOLI, Un espectro de compresión no lineal con aplicaciones a la controlabilidad aproximada de sistemas semilineales, preprint
  • S. AXLER, P. BOURDON AND W. RAMEY, Harmonic Fucntion Theory. Graduate Texts in Math., 137. Springer Verlag, New york (1992).
  • D.BARCENAS, H. LEIVA AND Z. SIVOLI, A Broad Class of Evolution Equations are Approximately Controllable, but Never Exactly Controllable. IMA J. Math. Control Inform. 22, no. 3 (2005), 310–320.
  • D.BARCENAS, H. LEIVA AND W. URBINA, Controllability of the Ornstein-Uhlenbeck Equation. IMA J. Math. Control Inform. 23 no. 1, (2006), 1–9.
  • R.F. CURTAIN, A.J. PRITCHARD, Infinite Dimensional Linear Systems. Lecture Notes in Control and Information Sciences, 8. Springer Verlag, Berlin (1978).
  • R.F. CURTAIN, H.J. ZWART, An Introduction to Infinite Dimensional Linear Systems Theory. Text in Applied Mathematics,
  • Springer Verlag, New York (1995).
  • J.I. DIAZ, J.HENRY AND A.M. RAMOS, “On the Approximate Controllability of Some Semilinear Parabolic Boundary-Value Problemas”, Appl. Math. Optim 37-71 (1998).
  • E. FERNANDEZ-CARA, “ Remark on Approximate and Null Controllability of Semilinear Parabolic Equations” ESAIM:Proceeding OF CONTROLE ET EQUATIONS AUX DERIVEES PARTIELLES, Vol.4, 1998, 73-81.
  • E. FERNANDEZ-CARA AND E. ZUAZUA,“Controllability for Blowing up Semilinear Parabolic Equations”, C.R. Acad. Sci. Paris, t. 330, serie I, p. 199-204, 2000.
  • LUIZ A. F. de OLIVEIRA “On Reaction-Diffusion Systems” E. Journal of Differential Equations, Vol. 1998(1998), N0. 24, pp. 1-10.
  • H. LEIVA, “A Lemma on $C_{0}$-Semigroups and Applications PDEs Systems” Quaestions Mathematicae, Vol. 26, pp. 247-265 (2003).
  • H. LEIVA“Controllability of a System of Parabolic equation with non-diagonal diffusion matrix”. IMA Journal of Mathematical Control and Information; Vol. 32, 2005, pp. 187-199.
  • H. LEIVA and Y. QUINTANA, “Interior Controllability of a Broad Class of Reaction Diffusion Equations”, Mathematical Problems in Engineering, Vol. 2009, Article ID 708516, 8 pages, doi:10.1155/2009/708516.
  • XU ZHANG, A Remark on Null Exact Controllability of the Heat Equation. IAM J. CONTROL OPTIM. Vol. 40, No. 1(2001), pp. 39-53.
  • E. ZUAZUA, Controllability of a System of Linear Thermoelasticity, J. Math. Pures Appl., 74, (1995), 291-315.
  • E. ZUAZUA, Control of Partial Differential Equations and its Semi-Discrete Approximation. Discrete and Continuous Dynamical Systems, vol. 8, No. 2. April (2002), 469-513.